Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 162, NWS Atlanta, GA

June 17, 2013Troup County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 17, 2013, 7:07 PM EDT for Troup County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2013, 7:07 PM EDT (23:07 UTC)
Expired
Jun 17, 2013, 7:45 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Troup County, GA

The radar

The Atlanta radar (KFFC), 53 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 7:20 PM EDTTSTM WND DMGLagrange, GAAT LEAST 10 TREES WERE BLOWN DOWN ACROSS THE COUNTY. ONE TREE FELL ON A HOUSE ON HILL STREET. NO INJURIES WERE REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 749 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
749 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

637 
WUUS52 KFFC 172307
SVRFFC
GAC285-172345-
/O.NEW.KFFC.SV.W.0162.130617T2307Z-130617T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
707 PM EDT MON JUN 17 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TROUP COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 745 PM EDT

* AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED 10 MILES WEST OF LAGRANGE...MOVING
  NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HOGANSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3316 8513 3318 8509 3317 8508 3323 8494
      3322 8487 3309 8486 3298 8487 3291 8520
      3309 8524 3313 8524
TIME...MOT...LOC 2307Z 225DEG 23KT 3303 8518

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:58 PM EDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jun 17, 2:58 PM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT MON JUN 17 2013

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MODELS CONTINUE TO PROGG A WET 24 TO 36 HOURS FOR THE CWA. A VERY
MOIST AND UNSTABLE ATMOSPHERE ADDED TO DAYTIME HEATING THIS
AFTERNOON IS CAUSING CONVECTION TO BECOME NUMEROUS ACROSS THE
REGION. THIS SHOULD DIMINISH LATE THIS EVENING...BUT AS THE UPPER
SHORT WAVE AND ASSOCIATED SURFACE TROUGH MOVES CLOSER TO THE
CWA...EXPECT CONVECTION TO INCREASE LATE TONIGHT...MAINLY ACROSS
NORTHWEST GA AND SPREAD SOUTHEAST THROUGH THE DAY TUESDAY. WILL GO
WITH LIKELY TO CATEGORICAL POPS TUESDAY. AS THE SYSTEM PULLS AWAY
TUESDAY NIGHT...THE PRECIP WILL DIMINISH FROM THE NORTHWEST. TEMPS
WILL BE TRICKY TUESDAY. THE NAM IS GOING FOR NO SUNSHINE AND IS
THEREFORE MUCH COOLER THAN THE GFS. WILL GO WITH A COMPROMISE AS
ANY SUNSHINE WILL BOOST TEMPS.

LATEST PROGS INDICATE THAT HIGH K-VALUES OF 40+ WILL CONTINUE UNTIL
THE TROUGH PASSES. WE WILL ALSO HAVE PW OF 1.8 TO 2.2 INCHES.
ALTHOUGH CANT RULE OUT AN ISOLATED SEVERE STORM ON TUESDAY...FEEL
THE BIGGEST THREAT WILL BE HEAVY RAIN WITH THE THUNDERSTORMS. AT
THIS POINT THE PRECIP DOES NOT LOOK LIKE IT WILL BE WIDESPREAD
ENOUGH FOR A FLOOD WATCH...HOWEVER LOCALIZED FLOODING...MAINLY OF
DRAINAGE DITCHES AND LOW LYING AREAS ON ROADS WILL BE POSSIBLE.

17

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HAVE CONTINUED TO TREND TOWARDS THE ECMWF SOLUTION THROUGH THE
EXTENDED PERIOD GIVEN THE GOOD AGREEMENT WITH THE SHORT TERM MODELS
THROUGH MID WEEK. GFS CONTINUES TO BE MORE OF AN OUTLIER WITH THE
DEVELOPMENT OF THE SURFACE LOW FEATURE OVER THE TENNESSEE VALLEY AND
TRACKING IT OVER THE MID-ATLANTIC BY EARLY WEDNESDAY. MODEL
CONSENSUS SHOWS A WEAKER SURFACE FEATURE...TRACKING INTO THE
CAROLINAS AND OVER THE MID-ATLANTIC COAST AS FRONTAL BOUNDARY SAGS
INTO SOUTH GEORGIA. HAVE ADJUSTED POPS AND WX GRIDS ACCORDINGLY TO
ACCOUNT FOR LATEST MODEL CONSENSUS TRENDS.

BY THE LATTER HALF OF THE WEEK...SURFACE HIGH POSITIONED OVER THE
CAROLINAS WILL LIKELY RESULT IN PSEUDO-CAD EVENT...LIMITING
INSTABILITY TO THE PERIPHERY. OVERALL...GIVEN MODEL UNCERTAINTY WITH
THE LATE WEEK SETUP...HAVE OPTED TO MAKE VERY MINOR CHANGES...IF
ANY...TO THE POP AND WX GRIDS.

THE PREVIOUS FORECAST DISCUSSION IS INCLUDED BELOW...

31

/ISSUED AT 513 AM EDT MON JUN 17 2013/
GFS SOLUTION STARTING TO COME INTO BETTER AGREEMENT WITH ECMWF WITH
EXTENT OF ENHANCED MOISTURE FIELD AND MAIN INFLUENCING UPPER LEVEL
FEATURES. BEST CHANCE FOR SHOWERS AND THUNDERSTORMS CONTINUES TO BE
WITH AN UPPER SHORTWAVE AND WEAK BOUNDARY PUSHING THROUGH THE AREA
AT THE START OF THE LONG TERM. AS FRONT SLOWLY SAGS SOUTHWARD...IT
WILL FOCUS THE GREATER CHANCE POPS FOR DEVELOPMENT ACROSS PORTIONS
OF CENTRAL GEORGIA THROUGH MIDWEEK. BY THURSDAY INTO THE WEEKEND...A
PARENT 1020-1024 MB SFC HIGH SLIDING EAST OF THE MID-ATLANTIC LOOKS
TO RESULT IN HYBRID CAD FOR THE FORECAST AREA. THIS SHOULD SERVE TO
LIMIT INSTABILITY ACROSS PORTIONS OF THE EAST AND POTENTIALLY FOCUS
DIURNALLY DRIVEN CONVECTIVE DEVELOPMENT NEAR THE PERIPHERY. GUIDANCE
HAS DISCREPANCIES ON THE AMOUNT OF OVERRUNNING MOISTURE AND THERE
DOES NOT APPEAR TO BE MUCH ISENTROPIC LIFT FORECAST AT THE MOMENT.
THERE IS STILL DECENT UNCERTAINTY WITH THE AMOUNT OF PRECIP COVERAGE
DUE TO THE PRESENCE OF THE WEDGE SO FUTURE RUNS WILL NEED TO BE
MONITORED FOR ANY INCREASED SIGNALS. ALL CONSIDERED...HAVE SLIGHT TO
LOW END CHANCE POPS THROUGH THE REMAINDER OF THE PERIOD AND TEMPS
LOOK TO BE NEAR TO SLIGHTLY ABOVE NORMAL.

BAKER

&&

.AVIATION...
18Z UPDATE...
WIDESPREAD CONVECTION WILL CONTINUE THIS AFTERNOON AND INTO THE
EARLY EVENING HOURS...THEN THERE SHOULD BE A LULL. THE NEXT SHORT
WAVE AND ASSOCIATED SURFACE TROUGH WILL APPROACH GA FROM THE WEST
LATE TONIGHT AND TUESDAY INCREASING THE CONVECTION AGAIN. WINDS WILL
REMAIN SOUTHWEST THROUGH THE FORECAST. VFR CIGS TODAY...EXCEPT
POSSIBLY DROPPING TO MVFR IN TSRA. CIGS WILL DROP TO MVFR OVER MOST
OF THE AREA AFTER 06Z...THEN LIFT TO VFR TOWARD 18Z TUE.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  82  69  87 /  80  90  40  20
ATLANTA         70  83  69  85 /  90  90  30  20
BLAIRSVILLE     67  77  63  81 /  90  90  30  20
CARTERSVILLE    70  81  67  86 /  90  90  30  20
COLUMBUS        75  89  73  89 /  70  70  60  40
GAINESVILLE     69  80  67  83 /  90  90  30  20
MACON           72  89  72  89 /  60  70  60  40
ROME            70  80  67  87 /  90  90  30  20
PEACHTREE CITY  70  84  68  86 /  90  90  40  30
VIDALIA         71  92  73  88 /  60  50  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....31
AVIATION...17
Hazardous weather outlook, Jun 17, 6:02 AM EDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 AM EDT MON JUN 17 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
602 AM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SHOWER AND THUNDERSTORM POTENTIAL WILL CONTINUE ACROSS THE AREA
THROUGH TONIGHT WITH THE GREATEST CHANCE ACROSS NORTH GEORGIA.
SOME AREAS HAVE EXPERIENCED HEAVY RAINFALL OF SEVERAL INCHES FROM
PREVIOUS OVERNIGHT AND EARLY MORNING STORMS...THEREFORE ANY
CONTINUED DEVELOPMENT AND TRAINING OF STORMS WILL POSE A THREAT
FOR FLASH FLOODING OF LOW LYING AND URBAN AREAS. BESIDES HEAVY
RAINFALL...OTHER MAIN THREATS WITH ANY STORM DEVELOPMENT WILL
INCLUDE FREQUENT LIGHTNING AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM POTENTIAL WILL CONTINUE THROUGH THE WEEK AS UPPER
LEVEL DISTURBANCES ENHANCE DEVELOPMENT IN A MOIST AND UNSTABLE
ENVIRONMENT. THE GREATEST CHANCE WILL BE ACROSS NORTH GEORGIA
THROUGH TUESDAY. THE MAIN HAZARDS WITH ANY DEVELOPMENT WILL BE
GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN.

A WEAK SURFACE BOUNDARY LOOKS TO STALL ACROSS PORTIONS OF CENTRAL
GEORGIA INTO MIDWEEK...HELPING TO AID THUNDERSTORM DEVELOPMENT.
BY THURSDAY INTO NEXT WEEKEND A WEAK HIGH PRESSURE SYSTEM LOOKS TO
BUILD INTO THE AREA FROM THE NORTHEAST...WHICH MAY SERVE TO LIMIT
INSTABILITY ACROSS PORTIONS OF THE EAST AND POTENTIALLY FOCUS
DEVELOPMENT NEAR THE PERIPHERY TOWARD THE SOUTH AND WEST PORTIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, Jun 17, 5:53 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 PM EDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     CANTON                  34.24N 84.49W
06/17/2013                   CHEROKEE           GA   EMERGENCY MNGR

            A TREE FELL ON A HOUSE ON KENNETT STREET. A TREE ALSO
            FELL ON A VEHICLE IN THE SAME GENERAL LOCATION.

&&

BLYNN
Special weather statement, Jun 17, 6:00 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EDT MON JUN 17 2013

GAZ033-042-044-045-053>055-172230-
600 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN CARROLL...COWETA...
DEKALB...FAYETTE...CLAYTON AND FULTON COUNTIES UNTIL 630 PM EDT...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PALMETTO...MOVING EAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS CARROLL...COWETA...DEKALB...FAYETTE...
CLAYTON AND FULTON COUNTIES...INCLUDING AREAS AROUND TYRONE...
CHATTAHOOCHEE HILL COUNTRY...PALMETTO...CANNONGATE...DUNAWAY
GARDENS...ROSCOE...BYERS CROSSROADS...FAIRBURN...SANDY CREEK...UNION
CITY...CEDAR GROVE...KENWOOD...GRESHAM PARK...LAKEWOOD PARK AND
HAPEVILLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3355 8496 3358 8481 3360 8480 3376 8419
      3362 8411 3365 8418 3365 8422 3363 8424
      3365 8424 3365 8428 3359 8424 3355 8426
      3355 8429 3351 8428 3342 8495
TIME...MOT...LOC 2200Z 260DEG 11KT 3353 8461
Special weather statement, Jun 17, 6:13 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT MON JUN 17 2013

GAZ060-061-172245-
613 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN PUTNAM AND
HANCOCK COUNTIES UNTIL 645 PM EDT...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OCONEE SPRINGS PARK...MOVING NORTHEAST AT 15
MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS PUTNAM AND HANCOCK COUNTIES...INCLUDING
AREAS AROUND FLAT ROCK...BEULAH...WARFIELD...ROCKVILLE...OCONEE
SPRINGS PARK...PLANT HARLEE BRANCH...PHOENIX...EATONTON...DEVEREUX...
SHOULDERBONE...SPRINGFIELD...POWELTON...CULVERTON AND SPARTA.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3328 8278 3307 8311 3315 8309 3317 8316
      3328 8321 3325 8326 3319 8328 3317 8332
      3318 8355 3343 8353 3348 8329 3340 8324
      3340 8322 3338 8322 3339 8319 3336 8316
      3347 8301 3345 8299 3345 8288
TIME...MOT...LOC 2213Z 244DEG 12KT 3327 8314
Special weather statement, Jun 17, 6:14 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EDT MON JUN 17 2013

GAZ036>038-047-172245-
614 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN WALTON...
OGLETHORPE...OCONEE AND CLARKE COUNTIES UNTIL 645 PM EDT...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EASTVILLE...MOVING EAST AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WALTON...OGLETHORPE...OCONEE AND CLARKE
COUNTIES...INCLUDING AREAS AROUND NORTH HIGH SHOALS...GOOD HOPE...
BOGART...EASTVILLE...BISHOP...WESTGATE PARK...WATKINSVILLE...
BEECHWOOD HILLS...STATE BOTANICAL GARDEN OF GEORGIA...OCONEE
HEIGHTS...DUNLAP...SMITHONIA...CRAWFORD...ARNOLDSVILLE AND JAMES
HOLLAND YOUTH SPORTS COMPLEX. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3379 8348 3382 8350 3378 8354 3376 8361
      3391 8367 3390 8365 3400 8350 3404 8335
      3400 8326 3401 8323 3400 8322 3403 8317
      3386 8311
TIME...MOT...LOC 2214Z 253DEG 17KT 3388 8354
Local storm report, Jun 17, 6:30 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT MON JUN 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     CANTON                  34.24N 84.49W
06/17/2013                   CHEROKEE           GA   EMERGENCY MNGR

            A TREE FELL ON A HOUSE IN CANTON ON MCLAIN STREET.
            SEVERAL HUNDRED PEOPLE AFFECTED BY NEW POWER OUTAGES.

&&

BLYNN
Special weather statement, Jun 17, 6:54 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
654 PM EDT MON JUN 17 2013

GAZ052-172330-
654 PM EDT MON JUN 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN HEARD
COUNTY UNTIL 730 PM EDT...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF WARESVILLE...MOVING EAST AT 30
MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS HEARD COUNTY...INCLUDING AREAS AROUND
GLENN...WARESVILLE...TEXAS AND FRANKLIN. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3336 8509 3319 8504 3317 8508 3319 8510
      3316 8513 3312 8524 3317 8525 3331 8527
TIME...MOT...LOC 2254Z 254DEG 24KT 3318 8538

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:18 PM EDTSpecial Weather StatementFFCChattooga, Floyd27 min
Jun 16, 8:46 PM EDTSpecial Weather StatementFFCFloyd, Whitfield29 min
Jun 16, 9:12 PM EDTSpecial Weather StatementFFCFloyd, Gordon48 min
Jun 16, 9:33 PM EDTSpecial Weather StatementFFCFloyd, Polk27 min
Jun 16, 9:52 PM EDTSpecial Weather StatementFFCBartow, Pickens, Polk38 min
Jun 16, 10:26 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Dawson, Gilmer, Haralson, Paulding and 2 more49 min
Jun 16, 11:09 PM EDTSpecial Weather StatementFFCDawson36 min
Jun 16, 11:12 PM EDTSpecial Weather StatementFFCCobb, Douglas, Forsyth, Fulton33 min
Jun 16, 11:40 PM EDTSpecial Weather StatementFFCBarrow, DeKalb, Douglas, Forsyth, Fulton, Gwinnett65 min
Jun 17, 1:12 AM EDTSpecial Weather StatementFFCCarroll, Heard33 min
Jun 17, 1:45 AM EDTSpecial Weather StatementFFCCoweta, Heard45 min
Jun 17, 2:30 AM EDTSpecial Weather StatementFFCCoweta, Fayette45 min
Jun 17, 3:45 AM EDTSpecial Weather StatementFFCCarroll45 min
Jun 17, 4:34 AM EDTSpecial Weather StatementFFCCarroll56 min
Jun 17, 1:55 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett35 min
Jun 17, 2:13 PM EDTSpecial Weather StatementFFCEmanuel32 min
Jun 17, 2:22 PM EDTSpecial Weather StatementFFCGwinnett38 min
Jun 17, 3:11 PM EDTSpecial Weather StatementFFCLamar, Pike34 min
Jun 17, 3:13 PM EDTSpecial Weather StatementFFCPaulding32 min
Jun 17, 3:52 PM EDTSpecial Weather StatementFFCJefferson23 min
Jun 17, 3:55 PM EDTSpecial Weather StatementFFCMonroe35 min
Jun 17, 3:58 PM EDTSpecial Weather StatementFFCGlascock32 min
Jun 17, 4:11 PM EDTSpecial Weather StatementFFCCobb34 min
Jun 17, 4:58 PM EDTSpecial Weather StatementFFCCherokee32 min
Jun 17, 5:00 PM EDTSpecial Weather StatementFFCMorgan30 min
Jun 17, 5:07 PM EDTSpecial Weather StatementFFCJefferson8 min
Jun 17, 5:23 PM EDTSpecial Weather StatementFFCClayton37 min
Jun 17, 5:48 PM EDTSpecial Weather StatementFFCClarke, Oconee27 min
Jun 17, 6:00 PM EDTSpecial Weather StatementFFCClayton30 min
Jun 17, 6:10 PM EDTFlash Flood WarningFFCCarroll, Clayton, Coweta, DeKalb, Fayette, Fulton6 hr
Jun 17, 6:13 PM EDTSpecial Weather StatementFFCHancock, Putnam32 min
Jun 17, 6:14 PM EDTSpecial Weather StatementFFCClarke, Oconee31 min
Jun 17, 6:22 PM EDTFlash Flood WarningFFCBarrow, Clarke, Oconee, Walton6 hr
Jun 17, 6:54 PM EDTSpecial Weather StatementFFCHeard36 min
Jun 17, 7:01 PM EDTSevere Thunderstorm WarningFFCHeard44 min
Jun 17, 7:27 PM EDTSpecial Weather StatementFFCWilkes33 min
Jun 17, 7:40 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether, Troup50 min
Jun 17, 7:47 PM EDTSpecial Weather StatementFFCSumter28 min
Jun 17, 7:49 PM EDTSpecial Weather StatementFFCBibb, Jones26 min
Jun 17, 7:55 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette, Meriwether, Spalding50 min
Jun 17, 7:58 PM EDTSpecial Weather StatementFFCEmanuel32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.